3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Dieting with Obstacles

Dieting with Obstacles Those with special health concerns such as diabetes, fibromyalgia, pregnancy, etc can post here for extra support and help.

fibromyalgia??? weight gain from prednisone

Reply
 
Thread Tools
Old 04-06-2015, 01:13 PM   #1
Potato
 
Join Date: Apr 2015
Location: Idaho
Posts: 8

S/C/G: 300/185/168

Height: 5'10"

Question fibromyalgia??? weight gain from prednisone

Hello, my name is Tammy. My username is Potato which is my sweet cat's name. I am 44 years old, had weight loss surgery in 2005. Lost 150 pounds, kept it off until 6 months ago, I have gone from 150 to 185. I have been on prednisone for the past 3 months due to excruciating pain from a supposed fibromyalgia. The reason I say supposed is that they really can't tell me what is wrong. Four years ago I woke up and could not move with out screaming. The pain was from the tip of my head to my toes. It felt like everything was burning and like every bone was rubbing on each other. I could not use my hands and felt pain and loss of use in my hands, knees, hips and especially my elbows. After that one time, it only happened once a year and would go away within a few days. I need complete care when this happens. I can not walk on my own.

About 3 months ago, I had an attack. It was bad. It came with a fever and sore throat and the dreaded pain. It went on and on. A week later I went to the doctor. He put me on prednisone and within a day I felt great. Tons of energy. However, as soon as the script ran out, within 3 days I felt feverish, sore throat and the pain was all back. So, back on prednisone. This cycle has continued. 3 months of this and it won't go away. They can not find out what is wrong and gave me the diagnosis of Fibromyalgia.

I have gained weight, but it is not all due to prednisone. September of 2013 I had a routine partial hysterectomy. I was already to be discharged from the hospital that day when I contracted some type of illness from the hospital. By that night, I was running a 103 and I could not use my body and I had the pain. I lost 20 pounds over that course of treatment. Food was disgusting to me, the smell, the look. Well, I have gained that 20 back and 20 more. I feel so bloated in my face and feel very uncomfortable in my tummy.

I am very sad because all of this time I kept my weight off, swearing that I would never get heavy again. I am more concerned about getting well than losing weight at this time. My husband and I have changed our way of eating dramatically. We bought a vitamix so we have smoothies, fish, chicken, nuts, seeds, veggies and fruit. I take supplements as well. Anything to help me with what is going on. My hubby lost 10 pounds in two weeks and my weight did not budge. For the last 5 months I have also had constipation that will not go away no matter what I use.

Sorry to go on but I am hoping that people can relate to my story and share theirs. I have not been able to go to the gym or exercise in months because of the pain and weakness. I tried a massage and I paid the price. Everywhere that the massage therapist touched seized up and I had to come home and get help into bed and I suffered the most horrid pain for days. Anyone else have that happen.

Thank you again for reading my story. I hope to meet others here and read their stories for both support of myself and others.
potato2015 is offline   Reply With Quote
Old 04-16-2015, 09:50 PM   #2
Janet
 
Join Date: Mar 2015
Posts: 39

S/C/G: 267/239/140

Height: 5'11"

Default

Hi Tammy
I'm sorry you are going through this. I was wondering if you were seeing a Rheumatologist? Or some other specialist or pain management doctor? Also, I'm not a doctor but I will share my experiences with you as I have taken prednisone for YEARS.

Whenever I take a large amount and then get ready to go off it, the dr's have always reduced the dosage very gradually. My rheum. has found that he needs to reduce the amount by tiny increments to avoid me getting a flare-up ( I have fibro and lupus and asthma.) I mean tiny too, like in 5mg or 1mg increments for weeks/months. I don't know if something like that would help you (I'm no doctor as I said) but it might be worth discussing with your doctor. At least this way they could find the very lowest dosage of prednisone that would work for you?

I hope by now you are feeling better.
Leith is offline   Reply With Quote
Old 04-17-2015, 05:37 AM   #3
Senior Member
 
vealcalf2000's Avatar
 
Join Date: Jul 2007
Posts: 504

S/C/G: 251/190/175

Height: 5'10

Default

Quote:
Originally Posted by potato2015 View Post
Hello, my name is Tammy. My username is Potato which is my sweet cat's name. I am 44 years old, had weight loss surgery in 2005. Lost 150 pounds, kept it off until 6 months ago, I have gone from 150 to 185. I have been on prednisone for the past 3 months due to excruciating pain from a supposed fibromyalgia. The reason I say supposed is that they really can't tell me what is wrong. Four years ago I woke up and could not move with out screaming. The pain was from the tip of my head to my toes. It felt like everything was burning and like every bone was rubbing on each other. I could not use my hands and felt pain and loss of use in my hands, knees, hips and especially my elbows. After that one time, it only happened once a year and would go away within a few days. I need complete care when this happens. I can not walk on my own.

About 3 months ago, I had an attack. It was bad. It came with a fever and sore throat and the dreaded pain. It went on and on. A week later I went to the doctor. He put me on prednisone and within a day I felt great. Tons of energy. However, as soon as the script ran out, within 3 days I felt feverish, sore throat and the pain was all back. So, back on prednisone. This cycle has continued. 3 months of this and it won't go away. They can not find out what is wrong and gave me the diagnosis of Fibromyalgia.

I have gained weight, but it is not all due to prednisone. September of 2013 I had a routine partial hysterectomy. I was already to be discharged from the hospital that day when I contracted some type of illness from the hospital. By that night, I was running a 103 and I could not use my body and I had the pain. I lost 20 pounds over that course of treatment. Food was disgusting to me, the smell, the look. Well, I have gained that 20 back and 20 more. I feel so bloated in my face and feel very uncomfortable in my tummy.

I am very sad because all of this time I kept my weight off, swearing that I would never get heavy again. I am more concerned about getting well than losing weight at this time. My husband and I have changed our way of eating dramatically. We bought a vitamix so we have smoothies, fish, chicken, nuts, seeds, veggies and fruit. I take supplements as well. Anything to help me with what is going on. My hubby lost 10 pounds in two weeks and my weight did not budge. For the last 5 months I have also had constipation that will not go away no matter what I use.

Sorry to go on but I am hoping that people can relate to my story and share theirs. I have not been able to go to the gym or exercise in months because of the pain and weakness. I tried a massage and I paid the price. Everywhere that the massage therapist touched seized up and I had to come home and get help into bed and I suffered the most horrid pain for days. Anyone else have that happen.

Thank you again for reading my story. I hope to meet others here and read their stories for both support of myself and others.
Tammy I am so sorry for what you are going through! We could be weight loss twins. I'm 5'10" but started off heavier than you 350, also had weight loss surgery (13 years ago), lost weight (down to 185), over time gained 30 lbs or so, but refocused on dieting and exercising and got down to 175, swore I'd never go over 200 again, but then suffered unexplained weight gain, pelvic pain, excessive vaginal bleeding, bloating and now tip the scale over 220. I had an ablation but after months I'm still unable to lose weight, lost a lot of my energy and stimina and may have to have a hysterectomy.

I'm so sorry you're in so much pain Wish there was more I could do to help. If you need someone to talk to feel free to PM me.
__________________


Goal as of 03/09/15: Get under 200lbs


http://3fatchicks.com/diet-blogs/vealcalf2000



vealcalf2000 is offline   Reply With Quote
Old 04-17-2015, 09:11 AM   #4
Aloha nui loa
 
MauiKai's Avatar
 
Join Date: Aug 2013
Posts: 996

S/C/G: 193.6/TKR/160

Height: 6'1"

Default

My MIL had similar, but not exactly the same, issues happen to her. She is doing much better now on prednisone, methotrexate, and plaquil (sp?). They don't know the "why" of what happened to her, but she is feeling better at least. She is treated by a Rheumatologist. Are you seeing one?
__________________






"Giving up because of one setback is like slashing your other 3 tires because you got a flat."
"If you don't sacrifice for what you want, what you want becomes the sacrifice"
MauiKai is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 01:43 PM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2